Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 27, 2011, 9:40 PM EDT for 4 counties in New York; Susquehanna County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 9:40 PM EDT (01:40 UTC)
- Expired
- Apr 27, 2011, 10:21 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:55 PM EDT | TSTM WND DMG | Fenton Mobile Home Park, NY | TREES AND POWERLINES DOWN ACROSS ROUTE 79 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:10 PM EDT | Tornado Watch | SPC | 7 hr |
| Apr 27, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS51 KBGM 280140 SVRBGM NYC007-017-023-107-PAC115-280245- /O.NEW.KBGM.SV.W.0029.110428T0140Z-110428T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 940 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOME COUNTY IN CENTRAL NEW YORK... SOUTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN CORTLAND COUNTY IN CENTRAL NEW YORK... EAST CENTRAL TIOGA COUNTY IN CENTRAL NEW YORK... NORTH CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 1045 PM EDT. * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BINGHAMTON...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARPURSVILLE BY 950 PM EDT... NINEVEH BY 952 PM EDT... 8 MILES SOUTHEAST OF GREENE BY 954 PM EDT... COVENTRY AND AFTON BY 958 PM EDT... 7 MILES SOUTHEAST OF BRISBEN BY 1000 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && LAT...LON 4251 7585 4220 7542 4188 7579 4218 7623 TIME...MOT...LOC 0140Z 221DEG 43KT 4213 7579 $$ MSE
1 follow-up statement
619 WWUS51 KBGM 280221 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1021 PM EDT WED APR 27 2011 NYC007-017-023-107-PAC115-280231- /O.CAN.KBGM.SV.W.0029.000000T0000Z-110428T0245Z/ CORTLAND NY-CHENANGO NY-TIOGA NY-BROOME NY-SUSQUEHANNA PA- 1021 PM EDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SUSQUEHANNA... BROOME...EAST CENTRAL TIOGA...SOUTHWESTERN CHENANGO AND SOUTHEASTERN CORTLAND COUNTIES IS CANCELLED... THE STORM THAT MOVED THROUGH THE AREA EARLIER THIS EVENING HAS MOVED EAST OF THE AREA... AND THE WARNING HAS BEEN CANCELLED. DOWNED TREES WERE REPORTED WITH THIS STORM IN FENTON. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. LAT...LON 4251 7585 4220 7542 4188 7579 4218 7623 TIME...MOT...LOC 0221Z 221DEG 43KT 4250 7535 $$ MSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 8:06 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 27, 8:06 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
806 PM EDT WED APR 27 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION EARLY TONIGHT. SOME STORMS MAY BECOME SEVERE...ALONG
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. A COLD FRONT WILL
CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM THROUGH MIDDAY
THURSDAY. FRIDAY WILL BE COOLER AND UNSETTLED...THEN HIGH PRESSURE
WILL BRING DRY CONDITIONS FOR MUCH OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MINOR S/WV TROF/MESOVORT MOVING THROUGH ERN OH/WRN PA AND NY WILL
CONTINUE LIFTING NE LATE THIS AFTN AND EVENING. ATMOS OVER
CNY/NEPA WAS DESTABILIZING...HOWEVER IN A MORE LIMITED FASHION AS
COMPARED TO YESTERDAY. ACARS AND RUC SOUNDINGS INDICATE A MIDLVL
CAP DUE TO INCRSD WARMING ALOFT. MEAN LAYER CAPE VALUES ARE THUS
ONLY IN THE 500-1000 J/KG RANGE ATTM...AND ARE LIKELY TO STABILIZE
IN THIS RANGE. MESOSCALE MODEL REFLECTIVITY SIMULATIONS INDICATE
THIS WILL BE ENOUGH ENERGY TO BE STIMULATED BY THE DYNAMICS ALOFT
WITH CONVECTIVE DEVELOPMENT EXPECTED TO FORM A LINEAR STRUCTURE
UPSTREAM FROM US...AND TRANSLATE ACROSS OUR AREA DURING THE MID-
LATE EVENING HOURS AND EARLY OVERNIGHT. ATTM DEEP LAYER BULK SHEAR
AND EHI VALUES WOULD SUGGEST TORNADO POTENTIAL THIS EVENING...HENCE
PART OF OUR AREA IS WITHIN A TOR WATCH. ALL THIS DEPENDS ON BEING
ABLE TO OVERCOME THE WARMER MID-LVLS.
LATER ON...THERE APPEARS AS THOUGH THERE MAY BE A RELATIVE BREAK
IN SIGNIFICANT CONVECTION DURING THE WEE HOURS...BEFORE THE MAJOR
TROF AND OCCLUDED FRONTAL SYSTEM ARRIVES. HAVE ATTEMPTED TO
ILLUSTRATE THIS IDEA IN THE GRID FCSTS WITH JUST MINOR CHC POPS
FOR SVRL HOURS OVERNIGHT BEFORE BRINGING CATEGORICAL POPS BACK IN
JUST PRIOR TO DAYBREAK.
HIGH PWATS AND RAINFALL OVER THE PAST WEEK EXCEEDING 200-400
PERCENT OF NORMAL MAKES JUST ABOUT THE ENTIRE AREA VULNERABLE TO
FLASH FLOODING DEPENDING ON WHERE ANY AXES OF HVY PRECIP SET UP.
THIS IS ALMOST NEVER EASY TO PREDICT...HOWEVER IN THE LAST 24
HOURS THE HEAVIEST AXES OF RAIN HAVE OCCURRED ACROSS THE NRN
FINGER LAKES REGION...AND ALSO FROM BRADFORD COUNTY...TO BROOME TO
OTSEGO COUNTY. FFG SUGGESTS ANYTHING APCHG 0.5-1.0 INCH/HOUR RATES
WOULD CAUSE FLOODING.
A MILD AND MUGGY NIGHT WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S
IS EXPECTED.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE OCCLUDED/COLD FRONT IS FCST BY THE MAJORITY OF MODEL GUIDANCE
TO CROSS OUR REGION BETWEEN 12Z-18Z. WITH HIGH PWATS CONTINUING
AHEAD OF THE FRONT...LOCALIZED FLASH FLOOD THREAT CONTINUES FOR
THE MORNING.
AFTER FRONTAL PASSAGE THE AFTERNOON IS LIKELY TO BE VERY WINDY.
STRONG ISALLOBARIC COUPLET ALONG WITH DESTABILIZING CAA ALOFT AND
GOOD MOMENTUM TRANSFER SUGGESTS WIND GUST POTENTIAL INTO THE 40
MPH RANGE. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR WIND
ADVISORY ISSUANCE...HOWEVER IT WILL BE CONSIDERED ON LATER SHIFTS.
UPPER TROF IS THEN LIKELY TO ONLY SLOWLY MEANDER ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY. THE DRY SLOT THURSDAY AFTERNOON
WILL LIKELY KEEP SHOWERS AT BAY...BUT DEEPENING MOISTURE WILL
BRING CHANCES FOR SHOWERS BACK INTO THE REGION THURSDAY NIGHT AND
FRIDAY AS COLD AIR ALOFT KEEPS THINGS UNSTABLE. QPF LOOKS LIGHT
AND GENERALLY UNDER ONE QUARTER INCH DURING THIS TIME.
HIGH PRESSURE BUILDING IN SURFACE AND ALOFT BRINGS DRY AND
SEASONABLE TEMPERATURES FOR EARLY IN THE WEEKEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.
THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
730 PM UPDATE...
VFR CONDITIONS DROPPING TO MVFR AND MAYBE IFR WITH A BROKEN LINE
OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE TAF SITES BY 04Z.
AFTER THIS INITIAL SHOT CIGS WILL RETURN TO VFR FOR A FEW HOURS
THEN DROPPING TO MVFR CIGS AROUND 8Z. AHEAD OF A COLD FRONT A
SECOND BATCH OF STEADIER RAIN AND MAYBE THUNDERSTORMS WILL MOVE IN
AROUND 10Z. AROUND 16Z THE COLD FRONT GOES THROUGH ENDING THE
RAIN...WHILE CIGS BECOME BKN AND LIFT TO VFR FOR THE AFTN.
A BIGGER ISSUE WILL BE THE STRONG GUSTY WINDS. SE TO S WINDS AT 10
TO 15 KTS GUSTING TO 20 KTS TONIGHT. WITH THE THUNDERSTORMS A
WIND GUST COULD EXCEED 35 KTS WITH THE MOST LIKELY TAF SITES ELM
AND SYR BEFORE THE LINE DECREASES SOME IN INTENSITY. WITH THE
FRONT WINDS SHIFT TO SW TO W AT 15 TO 20 KTS GUSTING TO 30 KTS.
OUTLOOK...
THU NGT TO FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.
SAT/SAT NGT...VFR.
SUN TO MON...MVFR IN SCT -SHRA.
&&
.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.
WIDESPREAD RAINFALL EXPECTED LATER TONIGHT IS EXPECTED TO BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. CONTINUED
MINOR FLOODING...TO MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL
RISES EXPECTED DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS
ALONG THE SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS
MANY OF THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY
WILL REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-
043-044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...TAC
HYDROLOGY...Hazardous weather outlook, Apr 27, 8:30 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 830 PM EDT WED APR 27 2011 NYZ015>017-022>025-055-PAZ038-290030- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 830 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE EVENING HOURS. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS...LARGE HAIL AND EVEN ISOLATED TORNADOES. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND THURSDAY MORNING. NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-290030- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 830 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE EAST THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA UNTIL 2 AM. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS AND POSSIBLY LARGE HAIL OR A TORNADO. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER AND LAKE LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND THURSDAY MORNING.
In the hours before
Special weather statement, Apr 27, 5:33 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT WED APR 27 2011
NYZ057-272230-
DELAWARE NY-
533 PM EDT WED APR 27 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY...
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO
45 MPH...AND BRIEF VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
MARGARETVILLE...AND MOVING NORTH AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROXBURY AT 540 PM EDT...
HOBART AT 545 PM EDT...
STAMFORD AT 550 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4210 7457 4209 7460 4215 7481 4247 7467
4243 7462 4236 7444 4235 7443
TACLocal storm report, Apr 27, 7:53 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD WAYLAND 42.57N 77.59W
04/27/2011 STEUBEN NY LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING IN THE TOWN OF WAYLAND
&&
MJNLocal storm report, Apr 27, 8:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
825 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG PAINTED POST 42.16N 77.09W
04/27/2011 STEUBEN NY PUBLIC
LARGE TREE BRANCHES BROKEN
&&
MJNLocal storm report, Apr 27, 8:35 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
835 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG BIG FLATS 42.14N 76.93W
04/27/2011 CHEMUNG NY AMATEUR RADIO
TREES DOWN IN BIG FLATS... HOREHEADS AND ALPINE IN
CHEMUNG COUNTY
&&
MJNLocal storm report, Apr 27, 9:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
906 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 NE MILLPORT 42.29N 76.81W
04/27/2011 SCHUYLER NY PUBLIC
SIGNIFICANT DAMAGE TO BARN TREES AND POWER LINES DOWN
&&
MJNLocal storm report, Apr 27, 9:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL CORTLAND 42.60N 76.18W
04/27/2011 E0.88 INCH CORTLAND NY PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Yates | 65 min |
| Apr 27, 8:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Chenango, Cortland, Madison, Onondaga and 4 more | 61 min |
| Apr 27, 9:02 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 43 min |
| Apr 27, 9:04 PM EDT | Areal Flood Advisory | BGM | Chemung | 3 hr |
| Apr 27, 9:11 PM EDT | Flash Flood Warning | BGM | Cayuga, Seneca, Yates | 3 hr |
| Apr 27, 9:30 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Apr 27, 10:18 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Madison, Oneida, Otsego | 57 min |
| Apr 27, 10:26 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 2 hr |
| Apr 27, 10:35 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 55 min |
| Apr 27, 10:36 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 54 min |
| Apr 27, 11:54 PM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| Apr 28, 12:36 AM EDT | Special Weather Statement | BGM | Schuyler | 54 min |
| Apr 28, 1:05 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Tompkins | 6 hr |
| Apr 28, 1:11 AM EDT | Special Weather Statement | BGM | Chemung | 49 min |
| Apr 28, 1:22 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Cortland, Tioga, Tompkins | 53 min |
| Apr 28, 1:28 AM EDT | Tornado Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 32 min |
| Apr 28, 1:53 AM EDT | Tornado Warning | BGM | Cayuga, Cortland, Tompkins | 52 min |
| Apr 28, 2:11 AM EDT | Special Weather Statement | BGM | Chenango, Tioga | 64 min |
| Apr 28, 2:27 AM EDT | Tornado Warning | BGM | Cortland, Madison, Onondaga | 33 min |
| Apr 28, 2:34 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 41 min |
| Apr 28, 2:43 AM EDT | Tornado Warning | BGM | Chenango, Cortland, Madison | 47 min |
| Apr 28, 2:48 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 27 min |
| Apr 28, 3:00 AM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 10 hr |
| Apr 28, 3:08 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida | 37 min |
| Apr 28, 3:12 AM EDT | Tornado Warning | BGM | Chenango, Cortland | 63 min |
| Apr 28, 3:29 AM EDT | Flash Flood Warning | BGM | Cortland, Tioga, Tompkins | 10 hr |
| Apr 28, 3:40 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Madison, Oneida | 10 hr |
| Apr 28, 3:41 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Apr 28, 3:45 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 45 min |
| Apr 28, 3:47 AM EDT | Tornado Warning | BGM | Madison, Oneida | 28 min |
| Apr 28, 3:49 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida | 26 min |
| Apr 28, 3:51 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 54 min |
| Apr 28, 4:11 AM EDT | Tornado Warning | BGM | Oneida | 19 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chenango, Delaware | 53 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chemung | 25 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chemung | 25 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Chenango | 29 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Broome | 29 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Cortland | 25 hr |
| Apr 28, 4:12 AM EDT | Tornado Warning | BGM | Chenango, Madison | 33 min |
| Apr 28, 4:33 AM EDT | Tornado Warning | BGM | Chenango, Madison, Oneida, Otsego | 57 min |
| Apr 28, 4:47 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 43 min |
| Apr 28, 4:54 AM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 9 hr |
| Apr 28, 5:16 AM EDT | Severe Thunderstorm Warning | BGM | Otsego | 44 min |
| Apr 28, 5:23 AM EDT | Flash Flood Warning | BGM | Sullivan | 9 hr |
| Apr 28, 5:39 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego, Sullivan | 66 min |
| Apr 28, 5:46 AM EDT | Tornado Warning | BGM | Delaware | 44 min |
| Apr 28, 6:46 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 29 min |
| Apr 28, 6:48 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 42 min |
| Apr 28, 7:25 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| Apr 28, 7:33 AM EDT | Tornado Warning | BGM | Sullivan | 15 min |
| Apr 28, 7:56 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 28 min |
| Apr 28, 9:12 AM EDT | Wind Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Schuyler and 4 more | 7 hr |
| Apr 28, 9:23 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 37 min |
| Apr 28, 9:37 AM EDT | River Flood Warning | BGM | Delaware, Otsego | 30 hr |
| Apr 28, 9:37 AM EDT | River Flood Warning | BGM | Chenango | 45 hr |
| Apr 28, 9:53 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 37 min |
| Apr 28, 9:58 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 47 min |
| Apr 28, 10:11 AM EDT | River Flood Warning | BGM | Delaware | 19 hr |
| Apr 28, 1:28 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Apr 28, 3:22 PM EDT | Areal Flood Warning | BGM | Otsego | 8 hr |
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 53 min |
| Apr 27, 8:33 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
| Apr 27, 9:09 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Susquehanna, Wyoming | 51 min |
| Apr 28, 2:13 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 47 min |
| Apr 28, 4:21 AM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Susquehanna, Wyoming | 54 min |
| Apr 28, 4:23 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wyoming | 9 hr |
| Apr 28, 6:05 AM EDT | River Flood Warning | BGM | Bradford | 8 hr |
| Apr 28, 8:16 AM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne | 59 min |
| Apr 28, 8:22 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 38 min |
| Apr 28, 8:55 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 50 min |
| Apr 28, 9:27 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 48 min |
| Apr 28, 10:12 AM EDT | Severe Thunderstorm Warning | BGM | Pike | 48 min |
| Apr 28, 2:16 PM EDT | River Flood Warning | BGM | Wyoming | 15 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.